Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 1996, 8:40 PM CDT for Perry County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 1996, 8:40 PM CDT (01:40 UTC)
- Expired
- Apr 19, 1996, 9:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200140 TORPAH MOC157-200215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 840 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 915 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...PERRY COUNTY ...A POSSIBLE TORNADO WILL MOVE NEAR OR THROUGH SERENO BY 905 PM... AT 839 PM DOPPLER RADAR INDICATED A POSSIBLE TORNADO...NEAR BREWER...40 MILES NORTH OF CAPE GIRARDEAU. MOVEMENT WAS TO THE EAST AT 40 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. SPODEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 8:18 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 19, 8:18 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT FRI APR 19 1996 ATMOSPHERE ACROSS FA STILL VERY UNSTABLE AT 00Z AS INDICATED BY ADAP LIS OF ABOUT MINUS 8. SEVERE/TORNADIC STORMS OVER NORTHERN PART OF FA IN AREA OF BEST THETA ADVECTION. 00Z SFC ANALYSIS SHOWED AXIS OF 65 DEWPOINTS JUST E OF MISS RIVER WITH COLD FRONT/DRYLINE FROM NEAR COU TO JUST EAST OF SGF. BASED OF ABOVE...MAIN THREAT OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT WILL BE ALONG/NORTH OF THE OH RIVER. AIRMASS BEGINNING TO SHOW SLIGHT STABILIZING TREND SO STORMS SOUTH OF THE OH RIVER MAY BE SOMEWHAT WEAKER. BELIEVE THUNDERSTORMS SHOULD BE MOSTLY ENDED BY MIDNIGHT FROM MVN TO CGI...P02 LINE AND TO NEAR THE OH RIVER BY DAYBREAK. > AREA LOWS HIGHS POPS WKY 60-65 MID 70S 65 SEMO NEAR 60 MID 70S 52 SIL LOW 60S MID 70S 72 SWIN 60-65 MID 70S 63 HOP/OWB MID 60S MID 70S 56 SHANKLIN
In the hours before
Local storm report, Apr 19, 8:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
811 PM CUTLER IL MOTHBALL SIZE HAIL
04/20/95 PERRY REPORTED BY EMS
815 PM SESSER IL 3/4 INCH HAIL
05/06/95 JEFFERSON 8 MILES NORTH OF SESSER
& JEFFERSON COUNTY DES
WATSONThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:08 PM CDT | Tornado Warning | PAH | Perry | 37 min |
| Apr 19, 9:05 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 55 min |
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 47 min |
| Apr 19, 9:37 PM CDT | Tornado Warning | PAH | Ripley | 38 min |
| Apr 19, 10:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 43 min |
| Apr 19, 10:08 PM CDT | Tornado Warning | PAH | Butler | 37 min |
| Apr 19, 10:09 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 51 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | PAH | Stoddard | 56 min |
| Apr 19, 10:58 PM CDT | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Apr 19, 11:06 PM CDT | Tornado Warning | PAH | New Madrid | 69 min |
| Apr 19, 11:33 PM CDT | Tornado Warning | PAH | Mississippi | 57 min |
| Apr 20, 12:16 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 44 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.